|Diabetic and Lipo concerns after 18years on meds
May 4, 2005
Been on meds for 18 years, currently sustiva, combivir,atorvastatin for cholestrol and fenofibrate for triglicirides. my current labs indicated high triglicyrides at 529, cholestrol at 221, glucose at 120, and suprisingly my tcells at 710. This is all showing a precursor to diabetes and i'm overwelmed at this point in my life with to much meds going into me again, like in the old days, don't get me wrong i'm still happy to be around. what would you continue doing?
Response from Dr. Henry
Increased lipids and pre-diabetc state are common on the general population and often increase with age. Genetics and environmental factors (diet and exercise) are key factors. The contribution to those abnormalities by HIV meds or HIV infection is still being evaluated. For some patients switching their HIV meds around a bit (i.e. abacavir for AZT and nevirapine or atazanavir for Sustiva) may help some (advisability depends on pasat treatment history, resistance, tolerability etc). Fish oil and niacin and Zetia may be additional treatment options for some. Your HIV specialist coupled with a lipid specialist are the best folks to individualize advice in your case. KH
is this one of the side effects?
- Do Swollen Glands Mean I Have Hiv?
- Blood In Semen After Anal Sex Worried I Have HIV
- Chest Cold After Oral Sex With No Protection Does It Mean I Have HIV
- Groin Pain After Oral Sex With No Protection Does It Mean I Have HIV
- Itchy Rash After Rubbing Penis Sign Of HIV AIDS
- What Vaginal Infections Does Metronidazole Treat?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.